Hail, Logan
- When
- July 10, 10:10 PM CST
- Where
- Logan County, Stapleton
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 41.483, -100.517
2 flash flood, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 10, 1:31 PM CST, 8 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 231 PM CDT SAT JUL 10 2004 ...FORECAST CONCERNS TSTMS TONIGHT AND TEMPERATURES THEREAFTER... .DISCUSSION... SHORT TERM... VERY HEALTHY 800MB THETA E RIDGE TONIGHT AND A WEAK CAP NEAR 12C WILL ALLOW FOR ONE MORE ROUND OF TSTMS TO DEVELOP. PRECIPITABLE WATER INCREASES TO OVER 1.5 INCHES AND K INDEX PER ETA SNDGS RISE INTO THE MID 40S. THE MEAN STORM MOTION IS NEAR 10KT. SIGNIFICANT SHORT WAVE IS BEGINNING TO EMERGE ACROSS THE FRONT RANGE ON CUE. ISSUED A FLOOD WATCH FOR SRN AND ERN PTNS OF FCST AREA. FEEL ONE MORE RAIN EVENT LIKE LAST NIGHT WILL BE SUFFICIENT FOR FLOODING. EXTENDED... THEREAFTER...BOTH THE AVN AND ETA STRENGTHEN CAP ACROSS ALL OF THE FCST AREA. THIS CAP HOLDS SUNDAY AND MONDAY BUT BREAKS DOWN TUESDAY AND WEDNESDAY WITH AVN SUGGESTING NOCTURNAL MCS DEVELOPMENT EACH NIGHT. AT THE SFC...HAVE DISCOUNTED THE ETA 2M TEMPS AS RECENT RAINS WILL AFFECT THE SFC ENERGY BUDGET AND ALLOW FOR SOMETHING CLOSE TO OR BELOW GUIDANCE FOR HIGHS. ACTUALLY WENT A LITTLE BELOW GUIDANCE SINCE THE RAINFALL HAS BEEN ABOVE NORMAL. BOTH THE ETA AND AVN GUIDANCE MAX TEMPS LOOK OVERDONE. && .LBF WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH ZONES 009-010-027>029- 038-058-059-069>071 LATE THIS AFTN THRU TONIGHT. && CDC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 307 PM CDT SAT JUL 10 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-110204- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 307 PM CDT SAT JUL 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT HEAVY RAIN WILL BE THE MAIN CONCERN WITH THE THUNDERSTORMS TONIGHT. AN UPPER LEVEL DISTURBANCE LIFTING OUT OF THE CENTRAL ROCKIES WILL ENCOUNTER ABUNDANT MOISTURE AS IT SLIDES INTO THE PLAINS...PRODUCING SCATTERED THUNDERSTORMS. RAINFALL FROM THE THUNDERSTORMS WILL RUNOFF QUICKLY AS THE GROUND IS ALREADY SATURATED FROM STORMS EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE ON SUNDAY...MAINLY OVER SOUTHWESTERN PORTIONS OF THE OUTLOOK AREA. AT THIS TIME..NO SEVERE WEATHER IS ANTICIPATED...HOWEVER A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. AFTER SUNDAY...MAINLY DRY CONDITIONS ARE EXPECTED AS A LARGE RIDGE OF HIGH PRESSURE BUILDS INTO THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DDB
The North Platte radar (KLNX), 53 km away, was scanning. The volume nearest the first event began at 04:10 UTC.
2 flash flood, 1 hail. Local standard time, as filed.
Flash flooding from nearly stationary thunderstorms caused two to three culverts to be washed out and water to flow over several roadways, mainly in the eastern part of Hayes County.
Flash flooding from nearly stationary thunderstorms caused water to flow over numerous roads, mainly in western Frontier County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411537, 5411538, 5411539.